Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 1 of 1 Posts

·
Banned
Joined
·
7,295 Posts
Discussion Starter · #1 ·
Commonly used antidepressants are associated with increased risk of upper GI bleedsPublished date : May 31, 2010 Selective serotonin reuptake inhibitors (SSRIs) are associated with a modest but significant increase in the risk of upper gastrointestinal (GI) bleeding, according to a case-control analysis. In patients on an SSRI, the risk of an upper bleed was increased 43% (odds ratio 1.43, 95% CI 1.09 - 1.89) relative to controls. Surprisingly, SSRI therapy did not significantly increase GI risk in patients taking NSAIDs relative to NSAIDs alone. Co-therapy with a proton pump inhibitor (PPI) eliminated the SSRI bleeding risk.A case-control study has associated selective serotonin reuptake inhibitors (SSRIs) with a 43% increase in the risk of an upper gastrointestinal (GI) bleed. Patients taking both a SSRI and a nonsteroidal anti-inflammatory drug (NSAID) do not appear to have a significantly greater risk of an upper GI bleed than those taking a NSAID alone. The risk of an upper GI bleed from SSRIs was characterized as modest but potentially important for patients who already have one or more other risk factors.More >>© AstraZeneca 2010
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top